Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts
G

·
Discussion Starter · #1 ·
Hi MattyC,I've been reading these posts for a while, and noticed that your case is very similar to mine (hell, we're even in the same profession).But what interests me the most is that you're the only one here who has been taking motilium. Can you tell me wether motilium has helped you at all. What other medications, if any, are/were you taking?I seem to have very similar symptoms to yours: bloating, gas, nausea, anxiety and stress. occasional diarrhea that swithces to constipation, irregular stool. I also get fatigue, insomnia, light panic attacks (esp. in certain situations like in public transportation or at social events), dizziness, lightheadedness and inability to concetrate, especially at work.I was diagnosed with IBS couple of weeks ago, even though I've been having these problems for over half a year already. It all started with diarrhea and nausea attacks. That's when i started to worry (before i was just having occasional gas problems, which i thought were due to my anxiety. Actually, i didn't even think i had any problems like anxiety and stress just a year ago)My first visit to the doc resulted in Prilosec prescription, which only worsened my symptoms. My blood test and upper GI x-ray didn't show any problems. Then, while i was in Europe, i went to see a GI doc, who diagnosed me with something similar to ibs and prescribed motilium.No one here in US seems to know of motilium. It's an European drug (produced in Belgium i believe) He also recommended low-sugar, low-carb diet and boiling flax seeds that are supposed to cover the linings of your intestines to soothe irritation.I took Motilium for about 2 weeks, along with drinking flax seed juice, and most of my symptoms calmed down. I started to have more or less regular bowel movements, my nausea went away, and i started to feel better mentally. Only side effect i noticed while taking Motilium, was being really hungry, which you mentioned too, but that is explainable because motilium is suppoesed to help digested food move through your colon and intestines (improve motility).After, I stopped taking Motilium , though, soem of the symptoms returned. I started to have some nausea, irregular bowel movements, occasional diarrhea...All in all, I still feel much better now, than before I took motilium. My biggest problems now are bloating, gas!!!
, fatigue, light nausea and anxiety. It's been almost two months since i stopped taking motilium.Now, I just take charcoal tablets for gas, and on really bad days take pepto-bismol or immodium ad(if i have to be away from home all day and feel like i might have diarhea).My GI doc here in US prescribed Fibercon, which I'm a bit reluctant to take, but I think i'll give it a shot. I'll also have an endoscopy(sygmoid) test soon.Do you keep taking motilum, or did you only take it for a short time as i did? I think it's only intended to be taken for about 15 days, as with most drugs it has some negative effects on your liver.Well, hope to hear form you, or anyone else who is having similar problems.
 

·
Registered
Joined
·
265 Posts
K, I have almost the exact symptoms as you! The only difference is I always have diarrhea and it's only in the mornings. This has caused me to have some anxiety attacks too cos I have to travel on the train to get to work.I've tried Caltrate Plus for a while, but didn't really help. Used to take Librax 3 times a day but it makes me so tired, I didn't see the point of taking it. I do take it at night nowadays and also Lomotil in the morning. They haven't really helped that much cos I still feel the urge to go to the toilet even though I could have gone 5 times before leaving for work.I thought the giddiness might be outside the scope of IBS. Did you ever consider that? Do you feel really tired sometimes even though you get enough rest and sleep?<< SiMoN >>
 
G

·
Discussion Starter · #3 ·
KSorry about the delay - I have not visted the site in a while - tend to stick to the other BB board !!!I use the MOTILIUM if I ever get get Nausea and it calms it down fairly quickly - but I do not use it regulary - and it normally calms down after 1 tablet.I have suffered very badly from Anxiety through (and helped to cause) IBS and this is a very large part of IBS for me.So I know where you are coming from...I do not have many food triggers - just stress and Anxiety - I have been seeing a therapist (professional in cognotive therapy)and this has helped me learn how to deal with the stress and the IBS attacks.As for what comes first IBS or Stress I have not worked that one out yet - all I know that it is a very horrible circle and you need to learn how to break the patteren.IBS attack leads to Anxiety - which increases the IBS which leads to more Anxiety. ect - ect........Cognotive therapy helps you to try and break it and it works for me..(does not make IBS go away - but you feel better)For 2 years now I have refused anti Dep tablets and gave in to it all and started taking 'CIPRIMAL' for the last 9 weeks and wish I had done this 2 years ago - it has helped alot and with little side effects.A good med I found for upper pain and discomfort is ZOTON - really works quick..Feel free to mail me of you want - as I said I don't visit here that often but visit the other board daily...take care and good luckOne thing I will say about the MOTILIUM is not to take it long term - there are no side effects because it does not cross the blood/brain barrier - but you might want to read this http://www.rxmed.com/monographs/motil.html [This message has been edited by mattyc (edited 06-16-2000).]
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top